Colorado, 2015Winter Storm in Colorado, May 9 to 10, 2015
May 9 to 10, 2015 · NWS BOU · 5 events in 1 county or zone
Moderate to heavy rain showers transitioned over to snow by early in the evening on the 9th. Heavy wet snow Saturday night also caused many trees to break under the pressure of the sudden weight.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy rain showers transitioned over to snow by early in the evening on the 9th. Heavy wet snow Saturday night also caused many trees to break under the pressure of the sudden weight. Tree damage ranged from minor to significant, with old growth trees losing large limbs and new trees sustaining fatal damage. Power outages affected about 43,350 Xcel Energy customers in metro Denver. The Intermountain Rural Electric Association also reported about 1,000 power outages in the Strasburg areas. In the high country, CDOT shut down Interstate 70 between the Eisenhower Tunnel and Silverthorne due to multiple crashes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 9, 8:48 AM MST, 3 hours 19 minutes earlier.
Area forecast discussion, May 9, 8:48 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
948 AM MDT SAT MAY 9 2015
.UPDATE...
ISSUED AT 943 AM MDT SAT MAY 9 2015
BIG CONCERNS REGARDING THE CHANGEOVER TO SNOW TONIGHT. EXPECT THIS
WILL HAPPEN EARLY IN THE EVENING WITH THE MDLS DEVELOPING
SOME MODERATE TO HEAVY SNOW OVERNIGHT. WE HAVE ISSUED A WINTER
STORM WATCH FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND
MOST OF THE NORTHEAST PLAINS FROM 9 PM TONIGHT THROUGH TO 9 AM
SUNDAY MORNING. A LITTLE UNUSUAL TO HAVE A WATCH...BUT STILL
UNCERTAIN AS TO WHERE THE HEAVY BANDS WILL SET UP. WL UPDATE THE
HIGHLIGHT WITH THE AFTERNOON PACKAGE. ALSO HAVE INCLUDED LOGAN
COUNTY IN THE FLASH FLOOD WATCH. SOME ROAD CLOSURES ALREADY WITH
SOME OF THE HEAVY RAIN/RUNOFF THIS MORNING.
UPDATE ISSUED AT 745 AM MDT SAT MAY 9 2015
WITH ALL THE ONGOING SHOWERS AND THUNDERSTORMS HAVE STARTED THE
FLASH FLOOD WATCH THIS MORNING INSTEAD OF NOON TODAY. WILL BE
BUMPING ALL THE POPS UP THIS MORNING AS WELL. MAY ALSO ADJUST THE
GRIDS TO MOVE UP THE CHANGEOVER TO SNOW...AFTER MIDNIGHT...FOR THE
URBAN CORRIDOR.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 430 AM MDT SAT MAY 9 2015
THE STAGE HAS BEEN SET FOR A REALLY LONG DAY TODAY AND TONIGHT.
AREAS OF HEAVY RAIN YESTERDAY AFTERNOON AND OVERNIGHT HAVE KEPT
SOIL MOISTURE CONDITIONS NEAR SATURATION ALONG THE I-25 CORRIDOR
AND EASTWARD ONTO THE PLAINS. BANDS OF SHOWERS OVER ELBERT AND
MORGAN COUNTIES OVERNIGHT ADDED TO THE RAINS THAT FELL ACROSS
JEFFERSON...BOULDER AND WELD COUNTIES LAST EVENING. AND
TODAY...THE LATE SEASON UPPER LOW WILL BE APPROACHING SOUTHERN
COLORADO WITH EVEN STRONGER DYNAMIC FORCING THAN WE HAD YESTERDAY.
SHOWERS ARE ALREADY DEVELOPING OVER PUEBLO AND EL PASO
COUNTIES...WITH THEIR SIGHTS SET ON THE I-25 CORRIDOR AND ADJACENT
PLAINS. MULTIPLE WAVES OF SHOWERS ARE EXPECTED THROUGH THE DAY AND
THIS EVENING AS THE UPPER LOW MOVES INTO SOUTHERN COLORADO BY
EVENING. AT THE SURFACE...A DEEPENING SURFACE LOW OVER SOUTHEAST
COLORADO WILL HELP TO REINFORCE EASTERLY TO SOUTHEASTERLY WINDS AT
LOW LEVELS. DEW POINTS WILL BE IN THE LOWER 50S AS MOISTURE FROM
KANSAS IS ADVECTED INTO THE REGION. IN ADDITION TO THE LOCALLY
HEAVY RAIN...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
THE EAST-CENTRAL PART OF THE STATE. THE PRESENCE OF THE VERTICALLY
STACKED SURFACE AND UPPER LEVEL LOWS WILL MAKE SUPERCELLS WITH
SHORT-LIVED FUNNEL CLOUDS OR TORNADOES A POSSIBILITY.
MODEL QPF FORECASTS INDICATE THAT FROM ONE TO TWO INCHES OF RAIN
IS POSSIBLE ACROSS MUCH OF THE FORECAST AREA BY THIS EVENING.
FLASH FLOOD GUIDANCE VALUES ARE GENERALLY IN THE 1.0 TO 1.4 INCH
PER HOUR RANGE DUE TO THE SATURATED SOIL CONDITIONS. WILL BE
REPLACING THE FLOOD ADVISORY AND AREAL FLOOD WARNINGS WITH A FLASH
FLOOD WATCH THAT EXTENDS FROM THE FOOTHILLS EASTWARD TO WASHINGTON
AND LINCOLN COUNTIES. HEAVY RAIN SHOWERS ARE GOING TO PRODUCE
RAPID HYDROLOGIC RESPONSES IN CREEKS AND RIVERS AS WELL AS
FLOODING PROBLEMS IN MORE URBAN AREAS. THE FLASH FLOOD WATCH WILL
BE IN EFFECT FROM NOON THROUGH 9 PM.
LATER TONIGHT...THE COLD AIR ASSOCIATED WITH THE UPPER LOW WILL
DROP TEMPERATURES ENOUGH FOR THE SNOW LEVEL TO DROP DOWN TO 6000
FEET OR LESS. IN THE MOUNTAINS...THE COPIOUS MOISTURE AND COLD
TEMPERATURES WILL COMBINE FOR HEAVY SNOW ACCUMULATIONS FROM LATE
THIS AFTERNOON THROUGH THE NIGHT. UP TO A FOOT OF NEW SNOW IS
EXPECTED OVER THE HIGHEST ELEVATIONS. WILL UPGRADE THE WINTER
STORM WATCH TO A WINTER STORM WARNING TO COVER THIS SITUATION. ON
THE PLAINS...SNOW ACCUMULATIONS OF A COUPLE INCHES WILL BE
POSSIBLE...DEPENDING ON WHEN RAIN CHANGES OVER TO SNOW.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 430 AM MDT SAT MAY 9 2015
THE UPPER LEVEL STORM SYSTEM WILL BE NR THE CO/KS/NE BORDER AREA BY
12Z AND THEN MOVE INTO NCNTRL NE BY LATE AFTN. QG ASCENT WILL
GRADUALLY SHIFT NE OF THE AREA AS WELL DURING THE MORNING HOURS WITH
PCPN ENDING BY MID MORNING ALONG THE FRONT RANGE AND BY NOON OVER
THE FAR ERN PLAINS. THERE IS STILL SOME POTENTIAL FOR HEAVIER SNOW
OVER PORTIONS OF THE PLAINS THRU MID MORNING BEFORE THE PCPN
SHIFTS AWAY FM THE AREA. IN ADDITION GUSTY NLY WINDS WILL BE IN
PLACE AS WELL WHICH WILL CREATE VERY POOR VISIBILITIES IN OPEN
AREAS.
IN THE MTNS THERE WILL BE FAVORABLE OROGRAPHICS THRU THE DAY HOWEVER
MOISTURE SHOULD BEGIN TO DECREASE BY AFTN. ADDITIONAL ACCUMULATIONS
SHOULD BE MANLY ON THE LIGHT SIDE. AS FOR HIGHS ON SUN READINGS
WILL STAY MAINLY IN THE 40S OVER NERN CO.
BY MON A FLAT UPPER LEVEL RIDGE WILL BUILD OVER THE AREA WITH MAINLY
DRY CONDITIONS. ENOUGH MOISTURE MAY LINGER IN THE MTNS FOR SOME
WDLY SCT SHOWERS. TEMPS WILL REMAIN COOL OVER NERN CO AS READINGS
ONLY RISE INTO THE 50S FOR AFTN HIGHS. ON TUE THE FLOW ALOFT WILL
BECOME MORE SWLY AS SFC LOW PRES DEVELOPS FM CNTRL WY INTO CNTRL CO.
THIS WILL ALLOW FOR INCREASE IN LOW LVL MOISTURE OVER NERN CO BY
AFTN IN SELY FLOW. OVERALL THERE WILL BE ENOUGH INSTABILITY BY AFTN
TO MENTION SOME WDLY SCT TSTMS. TEMPS SHOULD FINALLY RISE BACK TO
SEASONAL LEVELS OVER NERN CO.
ON WED THE FLOW ALOFT WILL REMAIN SWLY AS SFC LOW PRES EXTENDS FM
CNTRL WY INTO ERN CO. LOW LVL MOISTURE WILL CONTINUE TO INCREASE
OVER NERN CO IN SELY FLOW WITH HIGHER CAPES. OVERALL WILL CONTINUE
WITH A CHC OF TSTMS OVER THE PLAINS. IN THE MTNS ENOUGH MOISTURE
WILL EXIST FOR AT LEAST SOME WDLY SCT TSTMS. HIGHS ON WED WILL RISE
INTO THE UPPER 60S TO LOWER 70S OVER NERN CO.
BY THU SWLY FLOW ALOFT WILL REMAIN OVER THE AREA. THE GFS SHOWS A
DISTURBANCE MOVING ACROSS THE AREA WHILE THE ECMWF DOES NOT. AT
THIS POINT WILL KEEP IN A SLIGHT CHC IN ALL AREAS FOR THE AFTN AND
EVENING HOURS. IN ADDITION THE GFS SHOWS A WK FNT MOVING INTO NERN
CO WHILE THE ECMWF DOES NOT. FOR NOW WILL KEEP HIGHS SIMILAR TO WED
ACROSS NERN CO. BY FRI AN UPPER LEVEL TROUGH WILL DVLP OVER THE
GREAT BASIN WITH SWLY FLOW REMAINING OVER THE AREA. THUS WILL KEEP
IN A SLIGHT CHC OF TSTMS OVER THE AREA WITH TEMPS NEAR SEASONAL
LEVELS.
&&
.AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 745 AM MDT SAT MAY 9 2015
LOW CEILINGS AND PERIODS OF RAIN WILL DOMINATE THE FORECAST TODAY.
THE RAIN COULD BE HEAVY AT TIMES ALONG WITH SOME EMBEDDED
THUNDERSTORMS. IFR CONDITIONS WILL BE THE RULE WITH ONLY TEMPORARY
IMPROVEMENT BETWEEN PASSING RAIN SHOWERS. TEMPERATURES WILL REMAIN
WARM ENOUGH FOR RAIN INTO THE MID-EVENING. AFTER ABOUT 10
PM...TEMPERATURES WILL BE COOLING OFF AND A MIX OF RAIN AND SNOW
IS EXPECTED. SOMETIME AFTER MIDNIGHT THE PRECIPITATION MAY CHANGE
TO ALL SNOW WITH ONE OR TWO INCHES OF ACCUMULATION BY SUNRISE.
STILL ASSESSING THE POTENTIAL FOR MORE SNOW ON SUNDAY MORNING.
&&
.HYDROLOGY...
ISSUED AT 751 AM MDT SAT MAY 9 2015
A PERFECT STORM...SO TO SPEAK...AS HEAVY RAIN IS EXPECTED TO FALL
ON ALREADY SATURATED SOILS. RIVER RESPONSES TO THE HEAVY RAIN WILL
BE RAPID...WITH RIVERS...CREEKS AND STREAMS ALREADY RUNNING CLOSE
TO BANKFULL CONDITIONS. THE FLASH FLOOD WATCH WILL HIGHLIGHT THE
FACT THAT IT IS NOT GOING TO TAKE MUCH RAIN TO CAUSE PROBLEMS.
HEAVY RAIN WILL BE POSSIBLE FROM THE FOOTHILLS WHERE UPSLOPE
FORCING WILL BE STRONGEST OUT ACROSS THE PLAINS WHERE MANY AREAS
HAVE SEEN PERIODS OF HEAVY RAIN OVER THE LAST COUPLE DAYS. TOO
MUCH WATER AND NOWHERE TO STORE IT.
A FLOOD WARNING FOR THE SOUTH PLATTE RIVER FROM GREELEY OUT TO THE
NORTHEAST CORNER OF THE STATE WILL BE IN EFFECT FOR THE NEXT FEW
DAYS.
SOME FLASH FLOOD WARNING ALREADY ISSUED THIS MORNING SO HAVE
ALREADY STARTED THE FLASH FLOOD WATCH FOR MUCH OF THE AREA THIS
MORNING.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ035-036-
038>049.
WINTER STORM WATCH FROM 9 PM MDT THIS EVENING THROUGH SUNDAY
MORNING FOR COZ035-036-038>046-048-049.
WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR COZ033-034.
&&
UPDATE...COOPER
SHORT TERM...DANKERS
LONG TERM...RPK
AVIATION...COOPER
HYDROLOGY...DANKERS
Hazardous weather outlook, May 9, 10:09 AM MST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MDT SAT MAY 9 2015
COZ030>051-101715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1109 AM MDT SAT MAY 9 2015
...NUMEROUS FLOOD AND FLASH FLOOD WARNINGS AND WATCHES IN EFFECT
ACROSS NORTHEAST COLORADO TODAY AND THIS EVENING...
...WINTER STORM WARNING IN THE MOUNTAINS THIS AFTERNOON AND
TONIGHT...
...WINTER STORM WATCH IN THE FOOTHILLS...URBAN CORRIDOR AND
ADJACENT PLAINS 9 PM THIS EVENING THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
A STRONG STORM SYSTEM APPROACHING COLORADO TODAY WILL CREATE A
RANGE OF HAZARDOUS WEATHER SITUATIONS THROUGH TONIGHT. THE COOL
AND WET WEATHER OF THE PAST WEEK HAS BROUGHT SOIL MOISTURE LEVELS
TO NEAR SATURATION AND HAS RAISED RIVER LEVELS TO NEAR BANKFULL.
RAIN SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE APPROACHING
STORM SYSTEM ARE CAUSING RIVERS TO APPROACH OR EXCEED FLOOD
STAGES. THE HEAVIER RAIN SHOWERS MAY ALSO CAUSE FLASH FLOODING AT
TIMES.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FROM THE
FRONT RANGE FOOTHILLS EASTWARD ACROSS THE NORTHEAST COLORADO
PLAINS. RESIDENTS SHOULD BE ALERT FOR FLOODING PROBLEMS. IN
ADDITION...RAIN SHOWERS IN THE FOOTHILLS BELOW 7 THOUSAND FEET
MAY CAUSE THE RELEASE OF ROCK OR MUD SLIDES IN THE FOOTHILL
CANYONS. THESE ROCK SLIDES CAN OCCUR WITH LITTLE WARNING.
ON THE FAR EASTERN PLAINS THERE IS ALSO A THREAT OF SEVERE
THUNDERSTORMS TODAY AS MOIST AND UNSTABLE AIR IS BEING DRAWN INTO
THE STATE FROM KANSAS. THE VERTICAL WIND SHEAR PROFILE IS GOING TO
MAKE IT POSSIBLE FOR SOME THUNDERSTORMS OVER LINCOLN AND
WASHINGTON COUNTIES TO BECOME SEVERE...PRODUCING LARGE HAIL AND
TORNADOES.
THE SNOW LEVEL WILL BE AROUND 7000 FEET THIS AFTERNOON AND
WILL LOWER TO 5000 FEET TONIGHT AS COLD AIR BEHIND THE STORM
SYSTEM INTRUDES FROM THE NORTH. AREAS STORM TOTALS OF 8 TO 16
INCHES ABOVE 9 THOUSAND FEET. IN THE FRONT RANGE FOOTHILLS...URBAN
CORRIDOR AND ADJACENT PLAINS...RAIN WILL CHANGE QUICKLY OVER TO
SNOW THIS AFTERNOON AND EVENING. A WINTER STORM WATCH IS IN EFFECT
FOR THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEAST
PLAINS FROM 9 PM THIS EVENING THROUGH SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW WILL CONTINUE OVER NE COLORADO SUNDAY MORNING INTO THE EARLY
AFTERNOON BEFORE TAPERING OFF FROM SOUTH TO NORTH SUNDAY EVENING.
TOTAL ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE OVER THE
PLAINS BY SUNDAY AFTERNOON. GUSTY NORTH WINDS UP TO 40 MPH MAY
PRODUCE POOR VISIBILITIES IN OPEN AREAS THROUGH THE MORNING HOURS.
BY EARLY AFTERNOON CONDITIONS WILL SLOWLY IMPROVE OVER NORTHEAST
COLORADO.
IN THE MOUNTAINS PERIODS OF SNOW WILL LINGER THROUGH THE AFTERNOON
HOURS WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES WITH STORM
TOTAL OF 8 TO 16 INCHES.
A DRYING TREND IS EXPECTED FOR MONDAY AND TUESDAY HOWEVER A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS MAY RETURN BY WEDNESDAY. TEMPERATURES
WILL GRADUALLY RETURN TO SEASONAL NORMALS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON FOR REPORTS OF
SEVERE WEATHER ON THE FAR EASTERN PLAINS AND REPORTS OF FLOODING
OR FLASH FLOODING IN AREAS THAT EXPERIENCE HEAVY RAIN.
Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- May 9, 12:07 PM MST to May 10, 7:30 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- May 9, 12:07 PM MST to May 10, 7:30 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- May 9, 12:07 PM MST to May 10, 7:30 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- May 9, 12:07 PM MST to May 10, 7:30 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- May 9, 12:07 PM MST to May 10, 7:30 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 9 to 10, 20153 deaths · 45 injured · $44 million · EF3 · 27 events
- Flash Flooding and Flooding in Texas, May 9 to 11, 20152 deaths · $7.5 million · 3.25 in hail · 78 events
- Flash Flooding and Flood in Arkansas, May 9 to 12, 20151 death · $162,000 · 70 kt wind · 26 events
- Tornadoes and Flash Flooding in Oklahoma, May 9 to 11, 2015$371,000 · EF2 · 45 events
- Tornadoes and Flash Flooding in Kansas, May 9 to 10, 2015$136,000 · EF2 · 14 events
- Rip Current in Puerto Rico, May 9, 20151 death · 1 event
- Rip Current in Florida, May 9, 20151 death · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 9, 2015$315,000 · EF1 · 41 events
- Damaging Wind in Illinois, May 9, 2015$125,000 · 61 kt wind · 1 event
- Winter Storm in Wyoming, May 9 to 10, 201530 events
- Tornadoes and Flash Flooding in Colorado, May 9, 2015$3,000 · EF0 · 22 events
- Winter Storm in Nebraska, May 9 to 10, 201522 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566106, 566107, 566108, 566109, 566110.